Whilst not something I'd normally post, I think it IS vitally important:
I would not have chosen to have been struck down in the middle of my beloved career, about to complete a post-grad degree that I loved, and worked hard to accomplish. My plans were not the life that I live today.
However, there are aspects of these past seven years that have made me happier than I could have imagined, and spiritual truths of which I had little concept before my injuries, which were severe and life threatening.
I'm in my MDs office just finishing up my one hour of Calmare therapy, so I cannot elaborate here and now
I am, however, eager to read other's thoughts and feelings on this topic.
It is important to identify and speak, think, write about the positive effects that come out of adversity.
Some people can have extreme bulges and no pain, others can have small bulges that are tremendously painful. It depends on the location and the bulge placing pressure on other structures,
I wear an Aspen TLSO- thoracic lumbar sacral orthosis.
It was prescribed by a neuro surgeon and fit by a physical therapist.
I have a prescribed regimen of how often and for how long to wear it.
If a brace is not properly fitted, it can do more harm than good,
There are more than one way to treat bulging discs. Buying a brace without medical intervention isn't a good idea.
Consulting with a neuro or orthopedic surgeon will give you personalized information and options on how your condition can be treated.
I believe that this approach will make more sense than following a TV doctor. In my opinion, if anything has anything at all to do with Dr Oz, it's anti-science and probably wrong. He is very looked down upon by the science based medical community.View Thread
Yes, I know; we all probably know.
You want to know what's the pain under the opiate, but you cannot be off of the opiate long enough to find out before withdrawal.
Seriously, if you've been taking 20 mg for seven years, chances are that you're not getting high.
Are you taking any pain med now?
Do you know what is causing the pain? Is it the RA?
I have to ask why you decided to reduce your OXY when you weren't getting such great relief. It's certainly not uncommon for people who take daily pain med to require surgery and post-op pain management.
You also say that you do have a "decent doctor". This is really an asset. However, if your pain isn't being properly managed by this doctor, then please ask to be referred to a pain management MD.
This will make a difference. Your pain needs to be treated and you need to feel comfortable with the reality of your need. Do you know hat I mean?
Yeah, there can be a lot of unnecessary baggage related to taking opiate pain therapy. It's not anyone but your business and no one has the right to make judgement of you based upon what you need to do for comfort and function.
It really sounds as if you may greatly benefit by working with a pain management MD or a physiatrist- which is a physical medicine specialist.
It may be premature to make mention, but the kind of pain that you describe sound like the pain that is treated by spinal cord stimulator.
May I ask which disc was replaced? I'll take a guess that it was l5-S1, or L4-5, as the pain you describe sounds like mine, although mine is bilateral and significantly reduced by spinal cord stimulation.
Since all pain, all sensation, is communicated by nerves, technically all pain is neuro pain. The term for pain originating from the nerves is called neurogenic.
If your MD isn't yet doing Calmare, you can still go to the official Calmare page and find an info phone number and speak with someone who may offer you info regarding whether this would be a therapy appropriate for your specific pathology.
Reported to me from my MD, the Calmare unit cost in excess of $100,000 which may defer many practices from making purchase until more studies show that it's a worthy investment.
Where do you live, Dennis? I've thought that you live in Spencer, MASSACHUSETTS, but I may be wrong.
Right now, here in CONNECTICUT, it's snowing like there's no tomorrow and wicked cold.
I think Dennis made mention of me and Annette because we've both been "regulars" on this site for a long time, and we're both Registered Nurses. There are other RNs, too, but she and I participate quite a bit. Just so you know that we're not moderators or anything more than women in pain who happen to be RNs.
First, bio-dependence is a normal physical and chemical phenomenon. It will happen to most persons who take daily opiate analgesia.
To contrast, addiction is a psychological disorder. There is a gentleman who participates here names Cweinbl. He posts brilliant information (referenced) about how low is the actual risk of addiction for us who are prescribed opiate therapy for pain management. If he doesn't reply to this discussion, you can look around this site a bit and find his contribution to many discussions.
The risk of addiction for persons prescribed opiate med for management of chronic pain is something like 2-3%.
Next, regarding fee like tired, "euphoric", loopy; if daily medication is required, those type of side effects will go away in a while. A while can be one week, or a few months, but they will dissipate.
I would urge you to consult with a pain management MD. Your primary care, or any of your MDS,made pending upon your insurance requirements, will have to refer you, as pain management is a specialty.
Pain management doctors do not diagnose the reason for your pain. Of course, they will work with your care providers and will communicate about your care.
Since RA can be extremely painful, you may want to see a rheumatologist. This MD may prescribe pain med for you, or refer you to pain management.
Do you know the cause of the peripheral neuropathy?
Regarding your experiencing withdrawal now from discontinuing OXY (long acting?) in November. No. Acute withdrawal from oxycodone lasts about eight days.
As far as suboxone: it would be preferable to see a pain management doctor and let him/her do his/her job and decide which pain med would be the best fit for you.
Twenty mg of OXY twice a day is a very, very low dose, especially since you've been taking it for seven years.
Unless you have a history of addictive disorders, which seems unlikely since you've been safely medicating for years, if I was in your situation, I'd be concerned with getting pain relief, and not the specific agent and/or dose.
If you have become tolerant to 20 mg, then you need a dose increase. If, for some reason, you no longer require opiate therapy, you and your MD can slowly decrease your doses to minimize the chance of withdrawal. It's not a difficult procedure to "wean down"; it just takes a bit longer than abrupt discontinuance, but it can be done with no discomfort.
If you click on my name or little "mug shot", you can read a very brief synopsis of my story. At the end of the narrative, you'll find my email address. If you'd like to talk in private, you may email me. If you do so, please alert me here, as email from an unknown sender may go into my junk folder. If I know that you'll be writing, I'll keep a watch on that folder.
I'm thinking that you'll be getting more replies to your post, so check back often.
Last, I hope that you'll become part of this community. Bothers are many really good folks here who have helped me so much through the last few years.